Alert archive / Minnesota / Fire Weather Watches in 2007

Fire Weather Watch 2, NWS Twin Cities, MN

May 2, 20075 counties in Minnesota

NWS Twin Cities, MN issued this fire weather watch at May 2, 2007, 2:15 PM CDT for 5 counties in Minnesota. It took effect at May 3, 2007, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 2, 2007, 2:15 PM CDT (19:15 UTC)
In effect from
May 3, 2007, 1:00 PM CDT
Expired
May 3, 2007, 3:28 AM CDT
In force
Issued by
NWS Twin Cities, MN

Counties Douglas County, MN, Morrison County, MN, Pope County, MN, Stevens County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 169 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KMPX 021915
RFWMPX

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
215 PM CDT WED MAY 2 2007

...FIRE WEATHER WATCH FOR A PART OF CENTRAL MINNESOTA THURSDAY
AFTERNOON AND EVENING FOR LOW HUMIDITY...STRONG WINDS...AND WARM
TEMPERATURES

.A LARGE AREA OF HIGH PRESSURE ACROSS SOUTHERN CANADA AND THE
GREAT LAKES REGION WILL CONTINUE TO SPREAD A DRY EAST AND
SOUTHEAST FLOW ACROSS CENTRAL MINNESOTA THURSDAY. MEANWHILE A LOW
PRESSURE TROUGH WILL MOVE INTO THE WESTERN DAKOTAS BY LATE
AFTERNOON. A SOUTHEAST WIND IS EXPECTED TO INCREASE THURSDAY
AFTERNOON...ACROSS PARTS OF CENTRAL MINNESOTA...IN THE 16 TO 21
MPH RANGE WITH GUSTS AROUND 28 MPH. COMBINED WITH RELATIVE
HUMIDITIES DROPPING TO NEAR 25 PERCENT...TEMPERATURES WARMING INTO
THE LOWER 70S...AND VERY DRY FUELS...THE POTENTIAL FOR SEVERE
WILDFIRE CONDITIONS WILL EXIST MAINLY NORTHWEST OF A LINE FROM
NEAR MORRIS...TO LITTLE FALLS THURSDAY AFTERNOON AND EVENING.

MNZ041>043-047-048-030315-
/O.NEW.KMPX.FW.A.0002.070503T1800Z-070504T0300Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-
215 PM CDT WED MAY 2 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

A LARGE AREA OF HIGH PRESSURE ACROSS SOUTHERN CANADA AND THE
GREAT LAKES REGION WILL CONTINUE TO SPREAD A DRY EAST AND
SOUTHEAST FLOW ACROSS CENTRAL MINNESOTA THURSDAY. MEANWHILE A LOW
PRESSURE TROUGH WILL MOVE INTO THE WESTERN DAKOTAS BY LATE
AFTERNOON. A SOUTHEAST WIND IS EXPECTED TO INCREASE THURSDAY
AFTERNOON...ACROSS PARTS OF CENTRAL MINNESOTA...IN THE 16 TO 21
MPH RANGE WITH GUSTS AROUND 28 MPH. COMBINED WITH RELATIVE
HUMIDITIES DROPPING TO NEAR 25 PERCENT...AIR TEMPERATURES WARMING
INTO THE LOWER 70S...AND VERY DRY FUELS...THE POTENTIAL FOR SEVERE
WILDFIRE CONDITIONS WILL EXIST MAINLY NORTHWEST OF A LINE FROM
NEAR MORRIS...TO LITTLE FALLS...THURSDAY AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
2 follow-up statements
000 
WWUS83 KMPX 030102
RFWMPX

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 PM CDT WED MAY 2 2007

...FIRE WEATHER WATCH FOR A PART OF CENTRAL MINNESOTA THURSDAY
AFTERNOON AND EVENING FOR LOW HUMIDITY...STRONG WINDS...AND WARM
TEMPERATURES...

.DRY SOUTHEAST FLOW WILL CONTINUE ACROSS CENTRAL MINNESOTA THROUGH THURSDAY
AS A LARGE AREA OF HIGH PRESSURE DOMINATES THE GREAT LAKES REGION.
SOUTHEAST WINDS WILL INCREASE THURSDAY AFTERNOON...WITH SUSTAINED SPEEDS
FROM AROUND 20 MPH...AND GUSTS APPROACHING 30 MPH. THE STRONG
WINDS COMBINED WITH RELATIVE HUMIDITIES AROUND 25
PERCENT...TEMPERATURES IN THE LOWER 70S...AND VERY DRY
FUELS...WILL CREATE THE POTENTIAL FOR SEVERE WILDFIRE
CONDITIONS...MAINLY NORTHWEST OF A LINE FROM NEAR MORRIS...TO
LITTLE FALLS...THURSDAY AFTERNOON AND EVENING.

MNZ041>043-047-048-030915-
/O.CON.KMPX.FW.A.0002.070503T1800Z-070504T0300Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-
802 PM CDT WED MAY 2 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

DRY SOUTHEAST FLOW WILL CONTINUE ACROSS CENTRAL MINNESOTA THROUGH THURSDAY
AS A LARGE AREA OF HIGH PRESSURE DOMINATES THE GREAT LAKES REGION.
SOUTHEAST WINDS WILL INCREASE THURSDAY AFTERNOON...WITH SUSTAINED SPEEDS
FROM AROUND 20 MPH...AND GUSTS APPROACHING 30 MPH. THE STRONG
WINDS COMBINED WITH RELATIVE HUMIDITIES AROUND 25
PERCENT...TEMPERATURES IN THE LOWER 70S...AND VERY DRY
FUELS...WILL CREATE THE POTENTIAL FOR SEVERE WILDFIRE
CONDITIONS...MAINLY NORTHWEST OF A LINE FROM NEAR MORRIS...TO
LITTLE FALLS...THURSDAY AFTERNOON AND EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
LS
000 
WWUS83 KMPX 030828
RFWMPX

RED FLAG WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 AM CDT THU MAY 3 2007

...RED FLAG WARNING IN EFFECT FOR A PART OF CENTRAL MINNESOTA
THIS AFTERNOON AND EVENING FOR LOW HUMIDITY...STRONG WINDS...AND
WARM TEMPERATURES...

.DRY EAST TO SOUTHEAST FLOW WILL CONTINUE ACROSS CENTRAL MINNESOTA
TODAY AS A LARGE AREA OF HIGH PRESSURE DOMINATES THE GREAT LAKES
REGION. EAST TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON...WITH
SUSTAINED SPEEDS FROM AROUND 20 MPH...AND GUSTS APPROACHING 30
MPH. THE STRONG WINDS COMBINED WITH RELATIVE HUMIDITIES FROM 25 TO
30 PERCENT...TEMPERATURES NEAR 70 DEGREES...AND VERY DRY
FUELS...WILL CREATE THE POTENTIAL FOR SEVERE WILDFIRE
CONDITIONS...MAINLY NORTHWEST OF A LINE FROM MORRIS...TO LITTLE
FALLS...THIS AFTERNOON AND EVENING.

MNZ041>043-047-048-031630-
/O.UPG.KMPX.FW.A.0002.070503T1800Z-070504T0300Z/
/O.NEW.KMPX.FW.W.0002.070503T1800Z-070504T0300Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-
328 AM CDT THU MAY 3 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

DRY EAST TO SOUTHEAST FLOW WILL CONTINUE ACROSS CENTRAL MINNESOTA
TODAY AS A LARGE AREA OF HIGH PRESSURE DOMINATES THE GREAT LAKES
REGION. EAST TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON...WITH
SUSTAINED SPEEDS FROM AROUND 20 MPH...AND GUSTS APPROACHING 30
MPH. THE STRONG WINDS COMBINED WITH RELATIVE HUMIDITIES FROM 25 TO
30 PERCENT...TEMPERATURES NEAR 70 DEGREES... AND VERY DRY
FUELS...WILL CREATE THE POTENTIAL FOR SEVERE WILDFIRE
CONDITIONS...MAINLY NORTHWEST OF A LINE FROM MORRIS...TO LITTLE
FALLS...THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KAT

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at May 2, 5:33 AM CDT, 8 hours 42 minutes earlier.

Area forecast discussion, May 2, 5:33 AM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
533 AM CDT WED MAY 2 2007

.UPDATE...
ADDED 12Z TAF DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. WINDS WILL
SWING TO A SOLID EASTERLY DIRECTION AND INCREASE TO APPROX 10 KTS
DURG THE AFTN AS THE SFC RIDGE PUSHES INTO CNTRL WI BY THIS EVE.
MVFR LO CLDS IN NERN MN/NWRN WI THIS MRNG SHUD MIX OUT BEFORE
REACHING ANY OF THE TAF SITES...MUCH LIKE YDAY. KAT

&&

.PREV DISCUSSION... /ISSUED 330 AM CDT WED MAY 2 2007/

DISCUSSION...
DRY CANADIAN HIGH PRESSURE CENTERED OVER NW ONTARIO WILL MOVE SLOWLY
EAST TODAY KEEPING A DRY ENE WIND ACROSS AREA.  VERY DRY AIRMASS
ALOFT WITH PWATS ARND .25 YESTERDAY ACROSS THE EASTERN DAKOTAS
MIGRATED INTO MN LAST EVE (MPX AT PWAT ONLY .20) AND WILL BE OVER
WISCONSIN TODAY.  AFTERNOON HUMIDITY WILL BE FROM 25 TO 30% ACROSS
MUCH OF THE AREA THIS AFTERNOON. WITH TEMPERATURES ALOFT A LITTLE
COOLER THAN YESTERDAY AFTERNOON HIGHS WILL BE JUST A BIT LOWER
TODAY.  AREA OF CLOUDS ACROSS NE MN/NW WI HASNT MAKE A LOT OF
PROGRESS SOUTH OVERNIGHT...AND WHEN SUN RISES MUCH OF IT SHOULD MIX
OUT.

DRY HIGH PRESSURE AND ESE WINDS WILL CONTINUE THURSDAY...BUT WINDS
WILL BEGIN TO INCREASE AS PRESSURE GRADIENT TIGHTENS BETWEEN HIGH
PRESSURE TO OUR EAST AND SLOWLY APPROACHING LOW PRESSURE MOVING EAST
OF THE ROCKIES.  WINDS WILL CONTINUE TO INCREASE FRIDAY INTO
SATURDAY WITH SLOW APPROACH OF TROUGH...BUT DEWPOINTS WILL BEGIN TO
SLOWLY RISE...ESPECIALLY WESTERN MINNESOTA AS FLOW BECOMES MORE
SOUTHERLY.

TEND TO FAVOR BIT SLOWER GFS REGARDING BREAKDOWN OF UPPER RIDGE AS
WE MOVE TOWARD THE WEEKEND.  PUT A SLIGHT CHANCE POPS NTO SW MN LATE
THURSDAY NIGHT AS BOTH MODELS TO SUPPORT A WAVE EJECTED OUT OF SW
TROUGH LATE THURSDAY NIGHT SO ADDED SOME SMALL POPS SW MN IN LINE
WITH OUR NEIGHBORS.  FRIDAY NIGHT/EARLY SATURDAY LOOK FAVORABLE FOR
CONVECTION MAINLY MN AREAS AS STRONG LOW LEVEL JET DEVELOPS AND MID
LEVELS SHOW CONSIDERABLE DESTABILIZION.  CONTINUED WITH POPS INTO
SUNDAY AS FRONT SLOWLY WORKS EAST ACROSS MN TOWARD WISCONSIN.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

BAP
Hazardous weather outlook, May 2, 5:00 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 AM CDT WED MAY 2 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
031000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
500 AM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Fire Weather Watches in Minnesota, 2007Every fire weather watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.